Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Swallowed a small lead shot. What should be done?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1975
Answered : 154 Questions
I just swallowed a small lead shot while eating a game bird. What should I do?
Posted Tue, 17 Apr 2012 in Blood Disorders
Answered by Dr. Geeta Sundar 2 hours later

Thanks for the query.

You have atherosclerotic heart disease with a stent and have now swallowed a lead shot while eating a game bird.

I do not think you need to worry too much. They pass out in the stools without any harm.
So have a look at your stools daily till you pass it out. You can take a mild laxative daily till it comes out.

As long as it passes out in a few days you do not need to worry since it is smooth. But due to any reason if it stagnates in the intestines for long, there may be some effects on nerves and kidneys. If you do not pass out the shot in a week, visit your primary healthcare provider.

Hope I have been helpful to you. If you do not have any further queries, please accept this answer. Should you have any additional concerns, you are welcome to post your follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor